Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 52, NWS Jacksonville, FL

April 28, 2000Duval County, Saint Johns County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 28, 2000, 6:47 PM EDT for Duval County, Saint Johns County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 28, 2000, 6:47 PM EDT (22:47 UTC)
Expired
Apr 28, 2000, 7:15 PM EDT
In force
28 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Duval County, FL, Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 36 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

231 
WUUS52 KJAX 282247
SVRJAX
FLC031-109-282315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
647 PM EDT FRI APR 28 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL DUVAL COUNTY IN NORTHEAST FLORIDA
  EXTREME NORTH CENTRAL ST. JOHNS COUNTY IN NORTHEAST FLORIDA

* UNTIL 715 PM EDT

* AT 647 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL 2 MILES SOUTHWEST OF
  ARLINGTON...OR ABOUT OVER DOWNTOWN JACKSONVILLE...MOVING EAST AT 45
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  UNF BY 650 PM EDT...
  ATLANTIC BEACH AND JACKSONVILLE BEACH BY 655 PM EDT...
  PALM VALLEY AND PONTE VEDRA BEACH BY 700 PM EDT...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.


LAT...LON 3041 8161 3023 8165 3012 8105 3034 8101

$$

PETERSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 2:30 PM EDT, 4 hours 17 minutes earlier.

Area forecast discussion, Apr 28, 2:30 PM EDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT FRI APR 28 2000

CURRENTLY...AT 18Z WATER VAPOR LOOP AND 300 MB STREAMLINES SHOWED
THAT A WEST TO NORTHWEST FLOW CONTINUED TO PULL DRY AIR ACROSS
SOUTHEAST GEORGIA AND NORTHEAST FLORIDA WHILE SURFACE OBSERVATIONS
AND RADAR DATA SHOWED SHOWERS AND THUNDERSTORMS MOVING ACROSS
NORTHERN AND CENTRAL FLORIDA. THIS ACTIVITY IS ASSOCIATED WITH A
COLD FRONT WHICH WAS ACROSS THE NORTHERN GEORGIA. THE MODELS ARE IN
GOOD AGREEMENT WITH THE THE MID LEVEL UVVS MOVING ACROSS NORTHERN
FLORIDA AND OFF THE NORTHEAST FLORIDA COAST BY EARLY EVENING...THUS
ENDING THE SHOWERS. WILL ADD A REMAINDER OF THE DAY PERIOD TO MOST
FLORIDA ZONES AND EXTREME NORTHEAST ZONES TO REFLECT THE SHOWERS
ENDING. NO RAIN EXPECTED FOR THE WEEKEND. FWC TEMPERATURES LOOKS
GOOD SO WILL USE THEM WITH SLIGHT MODIFICATIONS.

PRELIM
AMG 52/79/51/82 1000
SSI 55/76/53/73 2000
JAX 56/79/52/80 3000
GNV 55/80/51/81 4000 33

.JAX...
GA...FIRE WX WATCH SATURDAY.
FL...FIRE WX WATCH SATURDAY.

BLS

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.